Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
136 Doctors are Online

Have lucid dreams, feeling of waking up. Do not feel rested after waking. Taken Lorazepam for insomnia. Any ideas?

Hi, I don't know if I should maybe be trying a sleep specialist or something, but I think I might have some sort of sleep disorder. For the past year or so the only time I dream, it ends up turning into a lucid one, where I know I'm dreaming. Sometimes even within these dreams I will "wake up", check to make sure I really am awake (checking where my book is marked, who is in the room, etc) and then weird things start to happen before I really wake up, and in that dream I am even asking myself if this could just be another dream, conclude that it is, and then let it play itself out until I choose to wake up. So basically a very convoluted way to say that I'm almost always conscious of the fact that I'm dreaming, so I rarely wake up feeling very rested. And it also makes it hard to fall asleep because I usually recognize as soon as I start slipping into a dream state, which wakes me up. I had a heart issue and insomnia a few months ago and the doctor prescribed Lorazepam, which helped me right away. Now I haven't slept in two days and I've been using the remaining Lorazepam tablets without any effect. Any idea who I should talk to, or some possible diagnoses?
Asked On : Sun, 14 Apr 2013
Answers:  2 Views:  46
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Psychiatrist 's  Response
Hi Cmfonfara,
Welcome to HCM Forum,
I can understand suffering you must be having and dilemma you undergoing.
You having sleep onset and maintenance problem with shallow dreamy sleep.As you taken mentioned medicine for prolonged time than intended you developed tolerance to its effect so its not showing desirable result.
Sleep problem could be a sign of underlying other mental illness.So its advisable that you meet to nearest psychiatrist along with your heart physician paper.He will asses you personally and will definitely help to get rid of this problem.
Till then follow sleep hygiene as mentioned below -

1) Avoid napping during the day; it can disturb the normal pattern of sleep and wakefulness.
2) Avoid stimulants such as caffeine, nicotine, and alcohol too close to bedtime. While alcohol is well known to speed the onset of sleep, it disrupts sleep in the second half as the body begins to metabolize the alcohol, causing arousal.
3) Exercise can promote good sleep. Vigorous exercise should be taken in the morning or late afternoon. A relaxing exercise, like yoga, can be done before bed to help initiate a restful night's sleep.
4) Food can be disruptive right before sleep; stay away from large meals close to bedtime. Also dietary changes can cause sleep problems, if someone is struggling with a sleep problem, it's not a good time to start experimenting with spicy dishes. And, remember, chocolate has caffeine.
5) Ensure adequate exposure to natural light. This is particularly important for older people who may not venture outside as frequently as children and adults. Light exposure helps maintain a healthy sleep-wake cycle.
6) Establish a regular relaxing bedtime routine. Try to avoid emotionally upsetting conversations and activities before trying to go to sleep. Don't dwell on, or bring your problems to bed.
7) Associate your bed with sleep. It's not a good idea to use your bed to watch TV, listen to the radio, or read.
8) Make sure that the sleep environment is pleasant and relaxing. The bed should be comfortable, the room should not be too hot or cold, or too bright.

Hope this will help you.
Best regard.

Answered: Tue, 16 Apr 2013
I find this answer helpful

1 Doctor agrees with this answer

Psychiatrist Dr. Seikhoo Bishnoi's  Response
Dec 2014
Welcome to HCM

You have been prescribed lorazepam for insomnia by doctor. You have problem of night mares and ruminations in night. The problem may occur due to disorder of sleep cycle. Rapid Eye Movement sleep is sleep in which night mares occur. Lorazepam is good medicine for insomnia but it may increase night mares. I would advise you to please visit your doctor and take opinion about other drug. Medicine like Zolpidem have short lasting effects and will not disrupt the sleep cycle. Other medicines like Ramelteon, Melatonin can be used.
Improve your sleep hygiene.
Try yoga and meditation to relax yourself.

For detailed evaluation visit a good psychiatrist.

Answered: Sun, 14 Apr 2013
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor